Bad Medicine

DC meds 10.2.17 2017-10-12 07.56.14

Mom had her semi-annual (or is it quarterly, now?) check-up at the PACE center last week. The doctor discontinued two of her meds, lisinopril and atorvostatin, both of which were prescribed immediately after her heart attack a couple of years ago. He also changed her cetirizine from daily to PRN. It seems that the thing all three of these meds have in common is the possibility of causing drowsiness, fatigue and confusion.

For the past two years, I thought her heart attack had been the cause of her significant step-down in cognitive capacity. Given how very much she has perked up in the last 10 days, though, I realize that a lot of it was the post-heart-attack cocktail of meds that were prescribed in knee-jerk fashion, and that I was too distressed to objectively research and question.

She’s more alert, more energetic, and is walking better, with a bit better balance. And she’s got the whole household hopping! Welcome back, Mom!

Advertisements

4 thoughts on “Bad Medicine

  1. Thanks for the update. I am so glad she is feeling better. I use to be on Lisinopril but dropped it in January. Hope you keep hopping and keep us posted!

    Like

  2. Wow, that’s great news…and also worrying because it can so easily happen to anyone. Side effects and the magnification thereof due to multiple meds are obviously no joke. I’m curious to see how your mom’s cognitive performance will change as the meds work their way out of her system.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s